MAUDE Adverse Event Report: ARTHREX, INC. 10.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 10.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 10.0 MM FLIP CUTTER II
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/30/2022, it was reported by an arthrex employee via sems that an ar-1204af-100 flipcutter® ii, 10 mm had an issue.When carrying out the procedure on (b)(6) 2022, the tip of the flipcutter was broken, it was possible to see as if it had been removed and later the part with which the retro-perforation was carried out was disassembled.This was discovered during use with no case/patient involvement and no patient injury.Additional information has been requested.
 
Additional Manufacturer Narrative
This supplemental submission is due to additional event details received.On 10/10/2022, the arthrex employee provided the following information via email: this event occurred during a lca procedure.The broken part remained inside the joint, but it was then completely recovered, and the fragment was fully retrieved.The bone quality of the patient was not provided.The case was completed by using another flipcutter of a smaller size, part and lot number were unknown.The patient is fine to date, and so far there were no alarms about the patient's condition.
 
Additional Manufacturer Narrative
Review of this complaint confirmed the event summary code selection and an investigation including a product history review was performed as required.The complaint device was not returned for investigation, however, picture(s) of the complaint device were provided and used for investigation.The investigation confirmed the reported condition.The probable cause of the event was not able to be determined.The investigation did not change the potential harm(s) identified.Complaint trending for this event will be performed per (b)(4).
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the cutter tip broken.However, without return of the device and broken piece for physical evaluation.No change in harm was identified.The cause remains undetermined.

Brand Name
10.0 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15538147
Report Number1220246-2022-05570
Device Sequence Number6107512
Product Code HWE
UDI-Device Identifier00888867004115
UDI-Public00888867004115
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-100
Device Lot Number1315117173
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer09/15/2022
09/15/2022
09/15/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/11/2022
12/29/2022
02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown